Iam 62 yrs. Diagnosed w/asthma 1997. On albuterol as needed and
500/50Advair diskus 2xday. Had pulmonary check up in Feb05, all ok. However, had shortness of breath/ weakness if walk short distances. 04/15/05 ask my DR. for (script) to calm me down, panic breathing (Alprazolam 0.5 mg - 1tab 2xday). 04/16 worse, went to clinic, diagnosed as sinus/bronchial infection.
Gave(scripts)Amoxicillin 500mg caps take 1 cap 3xday for 12 days. Prednisone 10mg tabs, 1 tab 3xday for (4-5 days). Pheavent PED ER Caps, 1 cap 2xday for 8days. Not much better. On 04/19/05 saw primary physician. Continued on Amoxicillin, Pheavent and changed to PREDNISONE 20MG TABS (3 tabs for 2days, 2 tbs for 2days, & 1tab for 2 days). Also Flonase0.05%, inhale 1x in morning. Approx. 9:30pm 4/24/05 puffed up as if I were 9 mo. pregnant. 04/25/05 pass thick black stools approx. 3am on thru 10:00am. Back to primary in morning. Did occult test, found blood. 05/03/05 going for upper/lower Gi, Endoscopy & am scheduling a Colonoscopy. Had stress test 04/22/05 and outcome excellent. No blockages, heart great.(taken above meds in past, no problems). Current problem, I sometimes feel as if not taking in enough air. If I force myself to yawn, I get air for awhile, but also puff up. Have good peak flow. All vitals good and lungs clear when checked. I am on none of thes meds now other than Advis & albutrol as needed. Vitals, ck. Fri excellent. Brathing clear except for when I feel as if I can't inhale unless I yawn, then usually get enough air. Thank you all!!!!! Sally
It sounds like you have been swallowing air and that has caused the bloating sensation. The first thing is to get your GI system checked-out. Your yawning and bloating may go away when this is taken care of. Your GI bleeding may be related to the prednisone. It is very important to locate the source of the bleeding and hopefully you have by now.
You also need to have your doctor find out why you are short of breath, especially when your lungs are said to be clear. You should see a lung specialist and have pulmonary function tests.
I had several years of that feeling of 'can't get enough air'. I had constant upset digestion which caused stomach bloating which made it harder for the diaphragm to do it's job. I ended up "chest breathing" rather then diaphragm breathing. this is what led to the feelings of "cant get enough air" even though I was over inflating my chest and getting plenty of air I ended up getting too much too quickly and hyperventilating - getting dizzy and then panic attacks from feeling like drowning.
i eventually discoved i have a wheat/gluten/soy allergy. Since avoinging these my digestion is back to normal. I also have a lot less respiritory mucous and can breathe easily again. I went to a physiotherapist specialisting in breathing and trained myself to diaphragm breath. The "can't get enough air" thing happens only very occasionsly now and I realise at the time that my breathing technique isn't right - some conscious effort for a minute sets it right. Maybe like me there isn't a problem with your lungs, you might be just not using them properly. I hope it's that simple for you. Good luck.
A natural herbal extract product eliminates asthma for one year or more, also improves mucus expelling.There are 2 ways to order. Visit http://aliviasma.4t.com for more info about this dietary suplement.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.